Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Tuesday, Oct 25, 05

I'm off Bactrim in two days. That's when the real test begins.

I've learned much about the harm antibiotics does. Mainly the killing of both good and bad bacterias, allowing for yeast overgrowth resulting in poor nutrient absorption in the intestines, rashes, overload to the liver, etc. When one part of the body is altered, the rest of the body is affected. Especially when it is a critical element like the digestive system.

In the past I've suffered from rashes and itchy skin that I attributed to hockey... now I'm beginning to suspect antibiotics. Anyone on antibiotics please make sure to take probiotics during and after your course, that are enteric coated!

What did I say, I am a closet hippie down with hollistic health and natural healing.

Thanks for all your comments and encouragement.

I have a co-worker who is chinese and I overheard her say "Life is bitches, and then you die."

LOL I love that.

Kone

    From the album:

    My Battle With Acne

    • 22 pictures
    • 0 comments
    • 107 image comments

    Photo Information for Tuesday, Oct 25, 05


    Recommended Comments

    I went to the doctor yesterday. I thought I'd made good progress but he was disappointed, even with the big improvement. "It didn't work as well as I was hoping," he said. "You're a great guy with bad skin." I can't let you go out like THAT."

    Initially I felt insulted, but then realised the truth. I've been battling acne for the past 5 years with antibiotics/acne topicals and it wasn't because I had good skin.

    Then he prescribed another round of bactrim until I meet with the derm. I told him I was not going to take bactrim anymore because with antibiotics, it never ends and comes back with a bite. In fact I still believe that all the products and antibiotics created the acne I've been suffering from... my bro is 1.5 years younger than me and has no acne and has never used antibiotics or acne products. But he convinced me to continue, because if not I'd be back to the previous state (see my first pics).

    Then he suggested that I agree with the Derm and take accutane.

    I still hate Accutane it but I'm getting tired of acne. So I'm entertain the thought.

    If I could give advice to a young child about acne, it would be stay away from oral antibiotics and harsh soaps. Instead change your lifestyle. Maybe it's the steroids in the meat we eat, or the pesticides in our veggies... we are being poisoned and our skin is telling us something is wrong.

    I just know that antibiotics are a very temporary answer.

    Take care, I'll keep you updated.

    kone

    Share this comment


    Link to comment

    hey dude, youre skin looks like its improvin. if youre going on accutane make sure ure prepared for the initial break out though, cause its armageddon.

    Share this comment


    Link to comment

    I'm glad you are considering Accutane. I nudged you in the beginning to go that route, however, I realize you had to do your own thing and figure out what is best for you through trial and error. The primay concern with Accutane is its teratogenicity (birth defects). Since you are a man, that is ruled out for you. The other possible side effects (liver damage, raised triglycerides, bone density loss, etc.) are les common, and statistically, you stand a greater chance NOT experiencing these serious side affects than experiencing them. It's similar to birth control warnings; there is a chance you could suffer stroke, heart attack, even death, however, millions of women take BC every day, and only a minority of users experience the most serious of side effects. Naturally, your tiglyceride level will increase on accutane, however, as long as it remains within an acceptable range (800DL is usually a conservatively safe level), you are good. And any tendency toward liver cirhosis, hepatitis, etc. can easily be detected by your doctor. TAKE THE PLUNGE. I simply ordered my Accutane online because the derm's here in New York City are a joke. You have to look like a PIZZA FACE TIMES TWO to get a prescription for Accutane.

    Share this comment


    Link to comment

    WOW, I didn't know you were from British Columbia. COOL. I'm in New York. Anyhow, I recently ordered my Accutane, and will start in a few days. I will start an Accutane log when I do. I am jumping on 100mg/day from the start. I had been doing high dose Vitamin A until my Accutane order arrived (which can be very toxic, so I am not recommneding it, but it worked for me). I am allowing a week or so to prevent against an additive effect with the accutane (since accutane is basically mimicking vitamin A, and has the same effect on the body). I will follow your posts and keep you posted on my progress. Let us know when/if you start your Accutane course and your progress. YOU HAVE GREAT IMPROVEMENT THOUGH

    Share this comment


    Link to comment

    Man I would breakout on my chin sometimes and I thought it was because of my chin guard on my hockey helmet with all the sweat and rubbing.

    Share this comment


    Link to comment

    Create an account or sign in to comment

    You need to be a member in order to leave a comment

    Create an account

    Sign up for a new account in our community. It's easy!

    Register a New Account

    Sign in

    Already have an account? Sign in here.

    Sign In Now
    ×